UNIGE document Scientific Article
previous document  unige:90858  next document
add to browser collection
Title

Sodium stibogluconate (pentostan) overdose in a patient with acquired immunodeficiency syndrome

Authors
Published in Therapeutic Drug Monitoring. 1998, vol. 20, no. 6, p. 714-716
Abstract A 32-year-old man with acquired immunodeficiency syndrome (AIDS) admitted to the hospital for treatment of visceral leishmaniasis was inadvertently given 10 times the prescribed first dose of sodium stibogluconate ([Sb] 6.5 g instead of 0.65 g). He experienced no immediate major toxicity during the first 48 hours, but a significant rise of pancreatic enzyme activities was observed (amylase at 10 times the upper limit of normal, lipase at 50 times the upper limit of normal) without clinical signs or indications on computed tomography (CT) of pancreatitis. The third day after the overdose, he developed appendicitis, which appeared coincidental; he recovered uneventfully from surgery. Most of the overdose of Sb was eliminated within the first few hours. Pharmacokinetics remained linear; the rapid, long elimination half-lives (2.7 hours and 54 hours, respectively) were similar to those in previously published results. The administration of a chelating agent, dimercaptosuccinic acid (DMSA), 72 hours after the Sb overdose did not modify the pharmacokinetics of the medication.
Keywords Acquired Immunodeficiency Syndrome/complicationsAdultAmylases/blood/drug effectsAntimony Sodium Gluconate/pharmacokinetics/poisoningAntiprotozoal Agents/poisoningHalf-LifeHumansLeishmaniasis, Visceral/drug therapyLipase/blood/drug effectsMaleMedication ErrorsSuccimer/pharmacologyTime FactorsTomography Scanners, X-Ray Computed
Identifiers
PMID: 9853993
Full text
This document has no fulltext available yet, but you can contact its author by using the form below.
Structures
Research group Groupe Desmeules Jules (pharmacologie/toxicologie) (567)
Citation
(ISO format)
REYMOND, Jane Madelaine, DESMEULES, Jules Alexandre. Sodium stibogluconate (pentostan) overdose in a patient with acquired immunodeficiency syndrome. In: Therapeutic Drug Monitoring, 1998, vol. 20, n° 6, p. 714-716. https://archive-ouverte.unige.ch/unige:90858

31 hits

0 download

Update

Deposited on : 2017-01-04

Export document
Format :
Citation style :